MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable investigation finding of stent partially deployed.Block h11: an ultraflex esophageal stent with its delivery system was returned for analysis.Visual examination of the returned device identify that the stent was partially deployed.Functional testing for stent deployment was performed by pulling the finger ring, and the stent deployed without resistance.However, expansion issues were observed.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded that the deployment issue was most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).As for the expansion issue noticed, expansion rates can be negatively impacted by the following factors: compression, time, temperature, and humidity.Slow expansion rates are seen most predominantly in the largest stent sizes, which experience the highest compression conditions while in the catheter delivery system.The larger the stent diameter, the more it is "packed" into the catheter of the delivery system.This means the stent will be compressed more and is more likely to have an unconstrained opening dimension that is smaller than the manufacturing specification.Therefore, a review and analysis of all the available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted in the esophagus to treat esophageal stenosis during a stent placement procedure performed on (b)(6) 2025.During the procedure, the stent could not be deployed.Another ultraflex esophageal stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent partially deployed.Please see block h11 for full investigation details.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23675582
Report Number3005099803-2025-06524
Device Sequence Number15877897
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public(01)08714729716150(17)260126(10)33300922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberM00513730
Device Catalogue NumberM00513730
Device Lot Number0033300922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight67 KG